MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF01
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic partial gastrectomy.Event description: complaint 1 of 3: (b)(4).Complaint 2 of 3: (b)(4).Complaint 3 of 3: (b)(4).Two trocars broke upon insertion.One trocar was inserted with difficulty.  [translation] i am the new hus in the operating room, replacing [name].Unfortunately, i was a little late in reporting the event, but i wanted to let you know that we had difficulties with 2 of your ctf01 trocars.The events occurred on august 31, 2023 with dr.[name] during the same laparoscopic parietal gastrectomy.The problem raised was that the patient's wall was difficult to pass through and that on two occasions, 5 x 150 mm trocars were broken at insertion.A third trocar could be inserted with difficulty, but without breakage.Dr.[name] was then assisted by dr.[name] and the two mentioned to me that it had never happened to them before.I was wondering if this issue had been raised elsewhere? the incident did not have a direct impact on the patient.The lot number of the trocars was 1473094 (the same for both) and they were not retained for analysis.Product is not available for return.Additional information received on 31oct2023 via email from account manager: cannula of trocar broke."cannula cracked and affected direction that it was being inserted." there are no images of the trocars.The breaks were not considered to be clean breaks, they were cracked.No pieces fell into the patient.The trocars were inserted alternating clockwise and counterclockwise direction during insertion.The case was not robotic.Intervention: a third trocar could be inserted with difficulty, but without breakage.Patient status: recovered.
 
Event or Problem Description
Procedure performed: laparoscopic partial gastrectomy.Event description: complaint 1 of 3: #(b)(4).Complaint 2 of 3: #(b)(4).Complaint 3 of 3: #(b)(4).Two trocars broke upon insertion.One trocar was inserted with difficulty.[translation]: i am the new hus in the operating room, replacing [name].Unfortunately, i was a little late in reporting the event, but i wanted to let you know that we had difficulties with 2 of your ctf01 trocars.The events occurred on (b)(6) 2023 with dr.[name] during the same laparoscopic parietal gastrectomy.The problem raised was that the patient's wall was difficult to pass through and that on two occasions, 5 x 150 mm trocars were broken at insertion.A third trocar could be inserted with difficulty, but without breakage.Dr.[name] was then assisted by dr.[name] and the two mentioned to me that it had never happened to them before.I was wondering if this issue had been raised elsewhere? the incident did not have a direct impact on the patient.The lot number of the trocars was 1473094 (the same for both) and they were not retained for analysis.Product is not available for return.Additional information received on 31oct2023 via email from account manager: cannula of trocar broke."cannula cracked and affected direction that it was being inserted." there are no images of the trocars.The breaks were not considered to be clean breaks, they were cracked.No pieces fell into the patient.The trocars were inserted alternating clockwise and counterclockwise direction during insertion.The case was not robotic.Intervention: a third trocar could be inserted with difficulty, but without breakage.Patient status: recovered.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.

Brand Name
CTF01, 5X150 KII FIOS ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key18085226
Report Number2027111-2023-00707
Device Sequence Number6712890
Product Code GCJ
UDI-Device Identifier00607915124014
UDI-Public(01)00607915124014(17)251206(30)01(10)1473094
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2025
Device Model NumberCTF01
Device Catalogue Number101412701
Device Lot Number1473094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown